Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suffering from chronic renal disease, elevated creatinine and urine levels, fatigue, sleeplessness. Advice

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3545 Questions
Question
Hi My mom is suffering from chroic renal disease from last 3 years and her creatine and urea level goes up and down. Recent testing showed creatine level 4.5 and urea on higher side. Ever phosperous was more for which doctor has asked to increase the medication . My mom is now feeling tired and also less sleep during night and have appetite issue. Blood pressure and sugar all are normal now.Can you pls explain why the tiredness and less sleep during night and have appetite issue. My mom feels this is happening because blood was taken for testing and due to less blood she is feeling this. Heomoglobin was 10.5 as she takes injection as prescribed by doctor every 15-20 days.
Posted Sat, 14 Apr 2012 in Kidney Conditions
 
 
Answered by Dr. Raju A.T 19 hours later
Hi XXXXXXX ,

Thanks for your query ,I have read through the details,

Let me answer you question directly. NO, the sympoms your mom has
are not due to low blood caused by blood drawn for the test. Actually only
few ml of the bood will be drawn for the test and that do not cause
anaemia ( bloodlessness ).

The symptoms she has could probably be due to the waste products and
chemical excess in the blood as the kidneys are unable to throw them out
of the body.

The Increase in the dosage of the medication would be a better attempt to
prevent complications and further worsening of the kindney. This is as
creatinine and urea are high and that increase in the dosage can also be the
cause for the tiredness, appetite issues and other symptoms she has.

The lower hemoglobin in her is probably due to chronic kidney disease .
Erythropoietin , the hormone needed for blood production is liberated from
kidneys. Hence in chronic kidney disease the hemoglobin levels can
expected to be low and the treatment which will heal the kidney disease
will take care of the hemoglobin too, provided good nutrition is on going.

Hope I have answered your query. If you have any follow up queries I will be
available to answer them.




Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Above answer was peer-reviewed by
 
Follow-up: Suffering from chronic renal disease, elevated creatinine and urine levels, fatigue, sleeplessness. Advice 16 hours later
Thanks Doctor for your reply. Would like to know more on how to stop formation of creatine and urea. What kind of food to be taken to reduce formation of creatine and urea ? What food to be taken by her for better health ? Since she is weak and aged , can't go for transplant and also weak to go thru dialysis , she weigh only 36-38 kgs. Can she go for walking, actually she likes to walk . Do she need to be taking rest whole day or can do small small works, she don't like sitting in one place and wasting time.
 
 
Answered by Dr. Raju A.T 1 hour later
Hi XXXXXXX ,

Thanks for following up ,

Well creatinine and the urea are the breakdown products of the muscle and dietry protein respectively. Its not that your mother is forming them more , due to the kidney disease she is unable to throw them out of the body , hence their quantity in the blood is increasing.

Treatment of the kidney disease alone can set this right.

And keeping her on low protien diet will help slow the progress of the kidney disease at the same time she needs protiens to correct her low body weight.

Good exercise will try to incorporate protein into the the body adding to the weight even when the protien is consumed in lower quantities , hence do allow her to walk and to do simpler forms of exercises.

Wish her Good Health

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor